About this Journal Submit a Manuscript Table of Contents
ISRN Mathematical Physics
Volume 2013 (2013), Article ID 184325, 7 pages
http://dx.doi.org/10.1155/2013/184325
Research Article

On the Problem of Electromagnetic Waves Propagating along a Nonlinear Inhomogeneous Cylindrical Waveguide

Department of Mathematics and Supercomputing, Penza State University, Krasnaya Street. 40, Penza 440026, Russia

Received 23 April 2013; Accepted 6 June 2013

Academic Editors: G. Cleaver, J. Garecki, F. Sugino, and G. F. Torres del Castillo

Copyright © 2013 Yury G. Smirnov and Dmitry V. Valovik. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. J. Adams, An Introduction To Optical Waveguide, John Wiley & Sons, Chichester, UK, 1981.
  2. A. Snyder and J. Love, Optical Waveguide Theory, Chapman and Hall, London, UK, 1983.
  3. N. N. Akhmediev and A. Ankevich, Solitons, Nonlinear Pulses and Beams, Chapman and Hall, London, UK, 1997.
  4. Y. R. Shen, The Principles of Nonlinear Optics, John Wiley & Sons, New York, NY, USA, 1984.
  5. H. M. Gibbs, Optical Bistability: Controlling Light with Light, Academic Press, New York, NY, USA, 1985.
  6. P. N. Eleonskii, L. G. Ogane'syants, and V. P. Silin, “Cylindrical nonlinear waveguides,” Journal of Experimental and Theoretical Physics, vol. 35, no. 1, pp. 44–47, 1972.
  7. K. M. Leung, “P-polarized nonlinear surface polaritons in materials with intensity-dependent dielectric functions,” Physical Review B, vol. 32, no. 8, pp. 5093–5101, 1985. View at Publisher · View at Google Scholar · View at Scopus
  8. R. I. Joseph and D. N. Christodoulides, “Exact field decomposition for tm waves in nonlinear media,” Optics Letters, vol. 12, no. 10, pp. 826–828, 1987. View at Publisher · View at Google Scholar
  9. D. V. Valovik, “Propagation of tm waves in a layer with arbitrary nonlinearity,” Computational Mathematics and Mathematical Physics, vol. 51, no. 9, pp. 1622–1632, 2011.
  10. D. V. Valovik, “Propagation of electromagnetic TE waves in a nonlinear medium with saturation,” Journal of Communications Technology and Electronics, vol. 56, no. 11, pp. 1311–1316, 2011. View at Publisher · View at Google Scholar · View at Scopus
  11. G. Yu. Smirnov and D. V. Valovik, Electromagnetic Wave Propagation in Non-Linear Layered Waveguide Structures, Penza State University Press, Penza, Russia, 2011.
  12. H. W. Schürmann, V. S. Serov, and Y. V. Shestopalov, “TE-polarized waves guided by a lossless nonlinear three-layer structure,” Physical Review E, vol. 58, no. 1, pp. 1040–1050, 1998. View at Scopus
  13. D. V. Valovik, “Propagation of electromagnetic waves in a nonlinear metamaterial layer,” Journal of Communications Technology and Electronics, vol. 56, no. 5, pp. 544–556, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. H. W. Schürmann, V. S. Serov, and Yu. V. Shestopalov, “Solutions to the Helmholtz equation for TE-guided waves in a three-layer structure with Kerr-type nonlinearity,” Journal of Physics A, vol. 35, no. 50, pp. 10789–10801, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. D. V. Valovik and Yu. G. Smirnov, “Propagation of tm waves in a kerr nonlinear layer,” Computational Mathematics and Mathematical Physics, vol. 48, no. 12, pp. 2217–2225, 2008.
  16. D. V. Valovik and Y. G. Smirnov, “Calculation of the propagation constants of TM electromagnetic waves in a nonlinear layer,” Journal of Communications Technology and Electronics, vol. 53, no. 8, pp. 883–889, 2008. View at Publisher · View at Google Scholar · View at Scopus
  17. D. V. Valovik and Y. G. Smirnov, “Calculation of the propagation constants and fields of polarized electromagnetic TM waves in a nonlinear anisotropic layer,” Journal of Communications Technology and Electronics, vol. 54, no. 4, pp. 391–398, 2009. View at Publisher · View at Google Scholar · View at Scopus
  18. G. Yu. Smirnov and D. V. Valovik, “Boundary eigenvalue problem for maxwell equations in a nonlinear dielectric layer,” Applied Mathematics, no. 1, pp. 29–36, 2010.
  19. D. V. Valovik and Y. G. Smirnov, “Nonlinear effects in the problem of propagation of TM electromagnetic waves in a Kerr nonlinear layer,” Journal of Communications Technology and Electronics, vol. 56, no. 3, pp. 283–288, 2011. View at Publisher · View at Google Scholar · View at Scopus
  20. K. A. Yuskaeva, V. S. Serov, and H. W. Schürmann, “Tm-electromagnetic guided waves in a (kerr-) nonlinear three-layer structure,” in Proceedings of the Progress in Electromagnetics Research Symposium (PIERS '09), pp. 364–369, Moscow, Russia, August 2009.
  21. H. W. Schürmann, G. Yu. Smirnov, and V. Yu. Shestopalov, “Propagation of te-waves in cylindrical nonlinear dielectric waveguides,” Physical Review E, vol. 71, no. 1, Article ID 016614, 2005.
  22. Y. Smirnov, H. W. Schürmann, and Y. Shestopalov, “Integral equation approach for the propagation of TE-waves in a nonlinear dielectric cylindrical waveguide,” Journal of Nonlinear Mathematical Physics, vol. 11, no. 2, pp. 256–268, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. Yu. G. Smirnov and S. N. Kupriyanova, “Propagation of electro-magnetic waves in cylindrical dielectric waveguides filled with a nonlinear medium,” Computational Mathematics and Mathematical Physics, vol. 44, no. 10, pp. 1850–1860, 2004. View at MathSciNet
  24. G. Yu. Smirnov and E. A. Horosheva, “On the solvability of the nonlinear boundary eigenvalue problem for tm waves propagation in a circle cylyindrical nonlinear waveguide,” Izvestiya Vysshikh Uchebnykh Zavedenij. Povolzh. Region. Fiziki-Matematicheskie Nauki, no. 3, pp. 55–70, 2010 (Russian).
  25. G. Yu. Smirnov and D. V. Valovik, “Coupled electromagnetic te-tm wave propagation in a layer with kerr nonlinearity,” Journal of Mathematical Physics, vol. 53, no. 12, Article ID 123530, pp. 1–24, 2012.
  26. V. S. Serov, K. A. Yuskaeva, and H. W. Schürmann, “Integral equations approach to tm-electromagnetic waves guided by a (linear/nonlinear) dielectric film with a spatially varying permittivity,” in Proceedings of the Progress in Electromagnetics Research Symposium (PIERS '09), pp. 1915–1919, Moscow, Russia, August 2009.
  27. J. A. Stretton, Electromagnetic Theory, McGraw Hill, New York, NY, USA, 1941.
  28. L. D. Landau, E. M. Lifshitz, and L. P. Pitaevskii, Course of Theoretical Physics, vol. 8 of Electrodynamics of Continuous Media, Butterworth-Heinemann, Oxford, UK, 1993.
  29. M. A. Naimark, Linear Differential Operators. Part I: Elementary Theory of Linear Differential Operators, Frederick Ungar, New York, NY, USA, 1967. View at MathSciNet
  30. M. A. Naimark, Linear Differential Operators. Part II: Linear Differential Operators in Hilbertspace, Frederick Ungar, New York, NY, USA, 1968.
  31. I. Stakgold, Green's Functions and Boundary Value Problems, John Wiley & Sons, New York, NY, USA, 1979. View at MathSciNet
  32. V. A. Trenogin, Functional Analysis, Nauka, Moscow, Russia, 1993. View at MathSciNet
  33. Y. G. Smirnov, “Propagation of electromagnetic waves in cylindrical dielectric waveguides filled with a nonlinear medium,” Journal of Communications Technology and Electronics, vol. 50, no. 2, pp. 179–185, 2005. View at Scopus
  34. P. I. Lizorkin, Course of Differential and Integral Equations with Supplementary Chapters of Calculus, Nauka, Moscow, Russia, 1981. View at MathSciNet